MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 COMPACT 60; VITEK 2 COMPACT 60

BIOMERIEUX, INC. VITEK® 2 COMPACT 60; VITEK 2 COMPACT 60
Model Number 27560
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) notified biomérieux of false positive cefoxitin screen results for (b)(6) when performing antimicrobial susceptibility testing (ast) with the vitek® 2 compact 60 after a software version upgrade to 8.01.The specific ast card type and lot information were not provided by the customer.The customer is using the disk diffusion method to verify the susceptibility results for (b)(6) isolates.There is no indication or report from the laboratory that the discrepant results led to any adverse event related to any patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification by a customer in the united kingdom regarding false positive cefoxitin screen results for staphylococcus aureus when performing antimicrobial susceptibility testing (ast) with the vitek® 2 compact 60 after a software version upgrade to 8.01.The specific ast card type and lot information were not provided by the customer.Biomérieux internal investigation was conducted; however, the customer did not comply with biomérieux's request for lab reports, raw data or isolate submittal.Submittal of the isolate is required in order to confirm a vitek 2 discrepancy compared to the reference method.No further investigation is possible.

Brand Name
VITEK® 2 COMPACT 60
Common Device Name
VITEK 2 COMPACT 60
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9126156
Report Number1950204-2019-00292
Device Sequence Number2333286
Product Code LON
UDI-Device Identifier03573026136796
UDI-Public03573026136796
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27560
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1